Texas, 2005

Hail in Texas, July 26, 2005

July 26, 2005 · NWS EPZ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 26, 1:30 PM MST, 4 hours 45 minutes earlier.

Area forecast discussion, Jul 26, 1:30 PM MST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
230 PM MDT TUE JUL 26 2005

.SYNOPSIS...
MOISTURE HAS SUBSTANTIALLY INCREASED OVER THE AREA AND A NUMBER OF
WEATHER SYSTEMS ARE EXPECTED TO MEET OVER THE REGION TO PRODUCE AN
INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT. A TROUGH AND
DISTURBANCE ALOFT WILL TRACK OVER THE AREA THIS EVENING FROM THE
WEST AS A SURFACE FRONT PUSHES IN FROM THE NORTHEAST. THESE TWO
FEATURES WILL CREATE INSTABILITY AND SHOULD PRODUCE SCATTERED TO
NUMEROUS STORMS. VERY HEAVY RAIN IS LIKELY FOR AREAS EAST OF THE RIO
GRANDE AND THUS THERE IS A POTENTIAL FOR FLASH FLOODING. IN ADDITION
A FEW OF THESE STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL AND
DAMAGING WINDS. MUCH COOLER TEMPERATURES ARE EXPECTED TOMORROW WITH
LINGER CLOUDS AND THUNDERSHOWERS. FOR THE REMAINDER OF THE WEEK THE
AREA DRIES OUT A BIT. TEMPERATURES WILL WARM WITH ONLY SLIGHT
CHANCES OF ISOLATED AFTERNOON AND EARLY EVENING STORMS.

&&

.DISCUSSION...
GFE AND ETA IN PRETTY GOOD AGREEMENT THROUGH THE FIRST 12 HRS OF
THIS FORECAST AND EVEN BEYOND THROUGH 48 HRS.  BACKDOOR FRONT IS
MAKING A GOOD DAYTIME PUSH AND IS CURRENTLY THROUGH ROSWELL THIS
AFTERNOON. ALOFT A TROUGH WITH ASSOCIATED VORT MAXES IS SWEEPING
THROUGH FROM THE WEST. AREA SOUNDINGS PUT PRECIPITABLE WATER VALUES
OVER 1.25 WITH FURTHER INCREASES EXPECTED ACCORDING TO PROGS. THUS
WE SET UP A WET SCENARIO WITH THESE TWO WEATHER FEATURES MEETING
OVER THE CWFA WITH PLENTY OF MOISTURE AVAILABLE.  THE TIMING FOR ALL
THIS IS 02Z FOR THE START OVER THE EAST CWFA...04Z EPZ AREA...06Z
DEMING.  THE UPPER AIR PROFILES INDICATES SOME POTENTIAL FOR
ISOLATED SEVERE AND GREATER POTENTIAL FOR FLASH FLOODING.

STORMS WILL PROBABLY BE RELATIVELY SLOW MOVERS WITH REAL GOOD
INFLOW. THUS THE LONGER LIVED...SLOW MOVING...VERY WET STORMS SHOULD
PRODUCE COPIOUS RAINFALLS. THUS A FLASH FLOOD WATCH WILL BE ISSUED
FOR THIS EVENING THROUGH WED MORNING.  BOTH MODELS INDICATE THE
HIGHER QPF VALUES OVER FAR EAST ZONES OF OUR CWFA AND INTO MIDLANDS
CWFA AND IN CONJUNCTION WITH THE FRONTAL MOVEMENT TO THE S AND W.

FOR WEDNESDAY...MODELS SHOW A DRYING ALOFT WITH CONTINUE MOIST
CONDITIONS AT LOW LEVELS. THE DRYING ALOFT DUE TO A BUILDING RIDGE
TO THE WEST MOVING NW FLOW ALOFT OVER THE CWFA. IN ADDITION MUCH
COOLER SFC TEMPS ARE EXPECTED WITH SOME DEBRIS CLOUD HANGING OVER.
THUS CONVECTIVE POTENTIAL SUBSTANTIALLY DECREASED...ESPECIALLY OVER
EASTERN ZONES. WILL KEEP HIGHER POPS OUT WEST.

REST OF THE WEEK LOOKS LIKE THE PREVIOUS WEEK.  HIGH PRESSURE
CONTINUES TO BUILD AND HANG JUST NORTH OF THE AREA. MINIMAL MOISTURE
REMAINS. THUS MOST OF THE AREA WILL STAY CAPPED...BUT ISOLATED
STORMS WILL BE POSSIBLE...ESPECIALLY WEST ALONG THE AZ BORDER WHERE
MOISTURE LEVELS ARE BEST. EXPECT WARMING FROM THURSDAY ON.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 69  84  66  88  69 /  50  30  20  10  30
SIERRA BLANCA TX        63  81  62  84  65 /  60  60  20  10  30
LAS CRUCES              67  82  64  86  68 /  50  30  20  10  30
ALAMOGORDO              63  80  62  83  64 /  60  30  20  10  30
CLOUDCROFT              46  64  41  68  46 /  70  40  20  20  30
TRUTH OR CONSEQUENCES   66  80  64  86  67 /  40  20  20  10  30
SILVER CITY             62  80  57  81  60 /  40  30  30  20  30
DEMING                  66  83  65  86  68 /  40  30  30  20  30
LORDSBURG               65  84  64  88  67 /  40  30  30  20  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH 6 PM TONIGHT THROUGH 6 AM WEDNESDAY MORNING
 NMZ024>025-032  TXZ055>056

&&

14 / BIRD
Hazardous weather outlook, Jul 26, 10:10 AM MST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX
1110 AM MDT TUE JUL 26 2005

NMZ022>024-030>032-TXZ055-056-262200-
EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM-
SOUTHERN DESERT NM-SOUTHWEST DESERT/BOOTHEEL NM-
SOUTHWEST DESERT/MIMBRES BASIN NM-
SOUTHWEST MOUNTAINS/LOWER GILA REGION NM-
TULAROSA BASIN/SOUTHERN DESERT NM-
INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO...
CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB...
LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO...
SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK...
TRUTH OR CONSEQUENCES AND UNIVERSITY PARK
1110 AM MDT TUE JUL 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW
MEXICO AND FAR WEST TEXAS.

.DAY ONE...

...FLASH FLOOD WATCH TONIGHT THROUGH WEDNESDAY MORNING...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
ACROSS THE REGION. TONIGHT A STRONG FRONTAL BOUNDARY WILL PUSH
INTO THE REGION FROM THE NORTHEAST. THIS SYSTEM WILL INCREASE
THUNDERSTORM AND SHOWER ACTIVITY ACROSS THE EASTERN HALF OF THE
REGION LATE THIS EVENING AND OVERNIGHT. MOISTURE LEVELS ARE WELL
ABOVE NORMAL...AND SLOW MOVING STORMS WILL CREATE POTENTIAL FOR VERY
HEAVY RAINFALL. THUS A FLASH FLOOD WATCH WILL BE ISSUED FOR TONIGHT
THROUGH EARLY WEDNESDAY.

.DAYS TWO THROUGH SEVEN...

FOR THURSDAY MUCH OF THE MOISTURE GETS SHOVED SOUTH AND WEST OF THE
AREA WITH THE FRONTAL PASSAGE. ABUNDANT LOW LEVEL MOISTURE WILL
REMAIN HOWEVER. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER AREAS EAST
OF THE RIO GRANDE...BUT SCATTERED THUNDERSTORMS ARE POSSIBLE OVER
AREAS WEST OF THE RIVER. LOCALLY HEAVY RAINS WILL RAISE CHANCES FOR
ARROYO/ROADWAY AND RESIDENTIAL FLOODING WEDNESDAY AND THURSDAY.

FRIDAY THROUGH SUNDAY...STORM COVERAGE WILL CONTINUE TO DECREASE
THROUGH THE PERIOD ALTHOUGH LOCALLY HEAVY RAIN AND FLOODING ARE
STILL A POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NOT REQUIRED AT THIS TIME BUT MAY BE REQUIRED
BEGINNING LATER TUESDAY.

BIRD

In the hours before

Special weather statement, Jul 26, 1:30 PM MST, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
230 PM MDT TUE JUL 26 2005

NMZ022>025-030>032-TXZ055-056-270229-
EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM-
SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM-
SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM-
SOUTHWEST MOUNTAINS/LOWER GILA REGION NM-
TULAROSA BASIN/SOUTHERN DESERT NM-
INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO...
CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB...
LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO...
SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK...
TRUTH OR CONSEQUENCES AND UNIVERSITY PARK
230 PM MDT TUE JUL 26 2005

...THUNDERSTORMS WITH HEAVY DOWNPOURS AND POSSIBLE FLOODING ACROSS
SOUTHWESTERN NEW MEXICO THIS AFTERNOON AND EVENING...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE
EAST TO SOUTHEAST ACROSS SOUTHWESTERN NEW MEXICO AND FAR WEST TEXAS
THIS AFTERNOON AND EVENING. THESE STORMS CAN PRODUCE SMALL
HAIL...DEADLY LIGHTNING...WIND GUSTS TO 50 MPH AND PERIODS OF HEAVY
RAIN WITH LOCALIZED FLOODING. AVOID DRAINAGES AND ARROYOS WHEN RAIN
IS NEARBY. DO NOT ATTEMPT TO DRIVE ACROSS ANY FLOODED ROADS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

PARK/BIRD

The radar

The El Paso radar (KEPZ), 49 km away, was scanning. The volume nearest the first event began at 01:17 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, El Paso

When
July 26, 6:15 PM MST to 6:25 PM MST
Where
El Paso County, 13 mi ENE of El Paso Intl Arpt
Measured
0.75 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
31.867, -106.183

Penny size hail accumulated to a depth of two inches in Hacienda Del Norte Estates of the Montana Vista area.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467987.